Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 182, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 16, 2013, 7:13 PM CDT for Thomas County, Kansas. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2013, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 16, 2013, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Thomas County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:18 PM CDT | TSTM WND GST 59 | Colby, KS | |
| Jun 16, 7:19 PM CDT | TSTM WND GST 60 | 2 Ene Colby, KS | AT WATER TREATMENT PLANT |
| Jun 16, 7:24 PM CDT | TSTM WND GST 63 | 2 Ene Colby, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3342 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS53 KGLD 170013
SVRGLD
KSC193-170115-
/O.NEW.KGLD.SV.W.0182.130617T0013Z-130617T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 815 PM CDT
* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BREWSTER...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEVANT...COLBY...MINGO...GEM...HALFORD...REXFORD AND MENLO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 36 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3914 10139 3933 10139 3957 10110 3957 10072
3914 10072
TIME...MOT...LOC 0013Z 266DEG 27KT 3924 10130
HAIL...1.00IN
WIND...60MPH
$$
THEDE4 follow-up statements
783
WWUS53 KGLD 170017
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT SUN JUN 16 2013
KSC193-170115-
/O.CON.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
717 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 815 PM CDT...
AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GEM TO GEM TO LEVANT TO BREWSTER TO 8
MILES NORTHWEST OF WINONA...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GEM...HALFORD...MINGO...REXFORD AND MENLO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0018Z 320DEG 35KT 3953 10084 3939 10092
3933 10109 3927 10132 3912 10132
HAIL...1.00IN
WIND...60MPH
$$
THEDE891
WWUS53 KGLD 170023
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM CDT SUN JUN 16 2013
KSC193-170115-
/O.CON.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
723 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 815 PM CDT...
AT 719 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF REXFORD TO HALFORD TO 7 MILES
WEST OF MINGO TO 11 MILES SOUTH OF LEVANT TO 5 MILES NORTH OF
WINONA...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 718 PM CDT A FEW WIND GUSTS TO 60 MPH
WERE RECORDED IN COLBY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MINGO...REXFORD AND MENLO.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0023Z 320DEG 35KT 3949 10080 3935 10088
3925 10106 3920 10122 3911 10121
HAIL...1.00IN
WIND...60MPH
$$
THEDE557
WWUS53 KGLD 170036
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT SUN JUN 16 2013
KSC193-170115-
/O.CON.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
736 PM CDT SUN JUN 16 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THOMAS COUNTY
UNTIL 815 PM CDT...
AT 733 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MENLO TO MONUMENT...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN THOMAS COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 44 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0036Z 320DEG 35KT 3939 10070 3928 10074
3913 10100
HAIL...<.75IN
WIND...70MPH
$$
THEDE852
WWUS53 KGLD 170100
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SUN JUN 16 2013
KSC193-170110-
/O.CAN.KGLD.SV.W.0182.000000T0000Z-130617T0115Z/
THOMAS KS-
800 PM CDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3914 10139 3927 10139 3933 10137 3945 10099
3957 10091 3957 10078 3951 10072 3914 10072
TIME...MOT...LOC 0100Z 320DEG 35KT 3921 10051 3910 10055
3895 10081
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:40 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 16, 6:40 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 540 PM MDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 151 PM MDT SUN JUN 16 2013 A RIDGE WILL REMAIN OVER THE ROCKIES THROUGH MONDAY WITH NORTHWESTERLY FLOW OVER THE CENTRAL PLAINS. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO TONIGHT AND MONDAY. CURRENT RADAR AND VISIBLE SATELLITE SHOWING STORMS FIRING OVER EASTERN COLORADO. THESE STORMS WILL MOVE INTO CAPE VALUES REACHING 2500 J/KG AND 30KTS SHEAR. EXPECT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND DUE TO HIGH BASED STORMS. STEERING WIND WILL MOVE STORMS EAST INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS EVENING. PLAN TO GO WITH LIKELY POPS SINCE STORMS ARE ALREADY IN PROGRESS MOVING EAST. FOR MONDAY STORMS WILL FIRE AGAIN OVER EASTERN COLORADO AS THE NEXT IMPULSE MOVES THROUGH. STEERING WIND WILL TAKE THEM EAST SO HAVE GONE WITH CHANCE POPS IN EASTERN COLORADO MONDAY AFTERNOON WITH SLIGHT CHANCE TO NIL POPS ACROSS NORTHWEST KANSAS. MAX TEMPERATURES WILL RISE TO THE MID 80S MONDAY WITH LOWER 80S IN THE NORTHWEST FA NEAR INCREASING AFTERNOON CLOUDS. MIN TEMPERATURES TONIGHT WILL COOL TO THE UPPER 50S IN EASTERN COLORADO AND THE LOWER 60S ELSEWHERE. STRATUS WAS VERY MARGINAL AT BEST IN THE NORTHEAST FA EVEN THOUGH NAM BOUNDARY LAYER RH ABOVE 90 PERCENT WAS WIDESPREAD. TREND IS FOR A SMALLER AREA OF HIGH RH TONIGHT SO WILL LEAVE OUT ANY CLOUDS AND PATCHY FOG. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 212 PM MDT SUN JUN 16 2013 MONDAY NIGHT...THUNDERSTORM ACTIVITY SHOULD INCREASE IN COVERAGE AS STATIONARY/WARM FRONT SLOWLY SHIFTS TO THE NORTH MONDAY EVENING. NAM/GFS SHOWING AREA OF STRONG THETA-E CONVERGENCE AFTER 03Z WITH GUIDANCE FAVORING NUMEROUS THUNDERSTORMS AS LARGE SCALE FORCING INCREASES. IN FACT...100 PERCENT OF GEFS ENSEMBLE MEMBERS SHOW AT LEAST 0.05 QPF OVER OUR ENTIRE CWA BY 06Z. I BUMPED POPS INTO LIKELY CATEGORY...AND COULD SEE INCREASING THEM FURTHER AS WE GET CLOSER TO THIS EVENT. I AM CONCERNED ABOUT THE POTENTIAL FOR THUNDERSTORM TRAINING/BACKWARDS PROPAGATION ALONG FRONT AS IT LIFTS DURING THE EVENING WITH VERY WEAK 0-6KM FLOW (5-10KT) PARALLEL TO THE FRONT. H3 JET IS ALMOST PERPENDICULAR TO THE FRONT WITH H85 FLOW INBOUND. SOUNDINGS ARE NEAR SATURATED THROUGH THE LAYER BY 06Z...WITH PWAT VALUES OVER ONE INCH AND TALL SKINNY CAPE INDICATIVE OF EFFICIENT RAIN PRODUCING THUNDERSTORMS. IF THIS PLAYS OUT WE COULD SEE AN INCREASED LIKELIHOOD OF FLASH FLOODING. TIMING/LOCATION DIFFERENCES WITH FRONTAL POSITION COMPLICATE THINGS...AND CONFIDENCE IS NOT THERE TO GO WITH A WATCH. THIS WILL NEED TO BE MONITORED. TUESDAY-WEDNESDAY NIGHT...STATIONARY FRONT LINGERS WITHIN THE VICINITY OF THE CWA THROUGH THESE PERIODS...AND WEAK SHORTWAVES/VORT MAXIMA WILL CONTINUE TO MOVE ACROSS THE REGION. THIS MEANS LITTLE WILL CHANGE WITH AN ACTIVE PATTERN CONTINUING. I KEPT THUNDERSTORM CHANCES ACROSS OUR CWA...WITH BEST COVERAGE IN THE AFTERNOON/OVERNIGHT PERIODS WHEN BEST FORCING IS ADVERTISED. THURSDAY-FRIDAY NIGHT...DRY CONDITIONS SHOULD RETURN THURSDAY AS H5 RIDGE BUILDS OVER SOUTHERN PLAINS AND SW FLOW BUILDS DEVELOPS OVER OUR CWA. ABOVE NORMAL HIGHS SHOULD ALSO RETURN TO THE REGION...WITH HIGHS IN THE MID/UPPER 90S. MODELS INDICATE DRY LINE SETTING UP OVER OUR CWA WITH 50/LOW 60S TD VALUES ACROSS OUR EASTERN CWA FRI. MODEL SOUNDINGS ARE VERY DRY HOWEVER...SO CONFIDENCE IS NOT VERY HIGH IN THUNDERSTORM DEVELOPMENT ALONG THIS FEATURE. I KEPT SLIGHT CHANCE POPS IN THE FAR NORTH FRI/FRI NIGHT WHERE MODEL CONSENSUS CONTINUES TO SHOW LIGHT QPF. SATURDAY-SUNDAY...LITTLE CHANGES REGARDING OVERALL PATTERN WITH SW FLOW ALOFT AND DRY LINE IN PLACE. THERE DOES APPEAR TO BE BETTER FORCING WITH A FEW SHORTWAVE TROUGHS PASSING THROUGH THE REGION AND A COLD FRONT MOVING INTO SW NEBRASKA SAT NIGHT/SUNDAY. I KEPT THUNDERSTORM MENTION IN THE AFTERNOON/EVENING WITH LITTLE SUPPORT FOR OVERNIGHT/MORNING ACTIVITY. THIS ALSO FAVORS OUR NORMAL CLIMATOLOGICAL PATTERN. DESPITE COLD FRONT WE SHOULD STILL BE ABOVE NORMAL SUNDAY WITH HIGHS IN THE UPPER 80S/LOW 90S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 527 PM MDT SUN JUN 16 2013 FOCUS FOR TAFS ARE CURRENT STORMS...WITH ONE OVER KGLD NOW AND SHOWERS AND TSTORMS MOVING INTO KMCK. GUSTY WINDS HAVE BEEN INCLUDED WITH THE TSTORM AND VISIBILITY HAS ALREADY BEEN REDUCED AT KGLD WITH THE TSTORM SO INCLUDED WIND GUSTS AND REDUCED VISIBILITY IN THE TEMPO GROUP. THE STORMS SHOULD MOVE OUT OF KGLD IN THE NEXT FEW HOURS. THE STORMS MOVING INTO KMCK ARE QUESTIONABLE AT THIS TIME...BUT STILL COULD AFFECT KMCK IF ANY DEVELOPMENT OCCURS BEHIND THIS LINE MOVING THROUGH CURRENTLY SO WENT AHEAD AND INCLUDED A TEMPO GROUP FOR KMCK. ONCE THE STORMS MOVE THROUGH BOTH TAF SITES AND END AROUND 04Z...VFR CONDITIONS WILL PREVAIL. WINDS WILL GO LIGHT TONIGHT AT BOTH SITES BUT NOT EXPECTING MUCH IN THE WAY OF LOW STRATUS OR FOG FOR THIS TAF ISSUANCE. TSTORMS ARE POSSIBLE AGAIN TOMORROW AFTERNOON AND EVENING...BUT LEFT VCTS OUT OF THE TAF AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...DR AVIATION...ALW
Hazardous weather outlook, Jun 16, 4:06 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 306 PM MDT SUN JUN 16 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 306 PM MDT SUN JUN 16 2013 /406 PM CDT SUN JUN 16 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OVER EASTERN COLORADO THIS AFTERNOON WILL SLOWLY MOVE EAST INTO NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA AND INCREASE IN COVERAGE THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. A FEW STORMS MAY PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM MONDAY INTO WEDNESDAY NIGHT...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE. DURING THIS TIME...THE BEST CHANCE FOR SEVERE WEATHER IS EXPECTED ON MONDAY WEST OF A LINE FROM BENKELMAN NEBRASKA TO TRIBUNE KANSAS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY. ISOLATED TO SCATTERED THUNDERSTORMS ARE ALSO EXPECTED FRIDAY THROUGH SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WIND THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 16, 6:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 529 PM MDT SUN JUN 16 2013 KSZ001-002-170000- CHEYENNE-RAWLINS- 629 PM CDT SUN JUN 16 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIRD CITY...MOVING SOUTHEAST AT 40 MPH. THIS THUNDERSTORM WILL BE NEAR MCDONALD AROUND 635 PM CDT. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3958 10114 3957 10156 3980 10168 3986 10141 TIME...MOT...LOC 2330Z 329DEG 36KT 3976 10151 THEDE
Local storm report, Jun 16, 6:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 6 W ATWOOD 39.81N 101.15W
06/16/2013 E1.00 INCH RAWLINS KS NWS EMPLOYEE
ESTIMATED QUARTER SIZE HAIL AND WIND GUSTS ESTIMATED AT
50 TO 60 MPH. VISIBILITY WAS ALSO REDUCED TO NEAR 0SM.
&&
ALWLocal storm report, Jun 16, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 6 W ATWOOD 39.81N 101.15W
06/16/2013 E60 MPH RAWLINS KS NWS EMPLOYEE
&&
ALWLocal storm report, Jun 16, 6:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 6 W ATWOOD 39.81N 101.15W
06/16/2013 E1.00 INCH RAWLINS KS NWS EMPLOYEE
ESTIMATED QUARTER SIZE HAIL AND WIND GUSTS ESTIMATED AT
50 TO 60 MPH. VISIBILITY WAS ALSO REDUCED TO NEAR 0.
&&
ALWLocal storm report, Jun 16, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 4 N ATWOOD 39.87N 101.05W
06/16/2013 M68 MPH RAWLINS KS MESONET
&&
DTHEDELocal storm report, Jun 16, 7:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 5 S TRIBUNE 38.40N 101.75W
06/16/2013 E1.50 INCH GREELEY KS TRAINED SPOTTER
HAIL STARTED FALLING AS DIME TO QUARTER SIZED BUT
INCREASED TO PING PONG SIZED HAIL.
&&
ALWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:33 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 57 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 62 min |
| Jun 16, 8:06 PM CDT | Flash Flood Warning | GLD | Greeley, Wichita | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.